Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 626, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2011, 12:34 PM CDT for Fayette County, Hardeman County, Haywood County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 12:34 PM CDT (17:34 UTC)
- Expired
- Jul 4, 2011, 1:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN
The radar
The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:45 PM CDT | TSTM WND DMG | 6 Nnw Somerville, TN | TREES AND POWER LINES DOWN ACROSS NORTHERN PORTIONS OF FAYETTE COUNTY. THE ROOF WAS TAKEN OFF OF A COTTON GIN ALONG HIGHWAY 222. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS54 KMEG 041734
SVRMEG
TNC047-069-075-041815-
/O.NEW.KMEG.SV.W.0626.110704T1734Z-110704T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1234 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
EXTREME SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 115 PM CDT
* AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF SOMERVILLE...OR 20 MILES SOUTHEAST OF COVINGTON...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF EXTREME SOUTHWESTERN HAYWOOD...NORTHERN FAYETTE AND WEST CENTRAL
HARDEMAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3511 8918 3528 8956 3541 8951 3540 8948
3544 8947 3535 8905
TIME...MOT...LOC 1733Z 289DEG 15KT 3533 8943
$$
RRH1 follow-up statement
974
WWUS54 KMEG 041756
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT MON JUL 4 2011
TNC075-041806-
/O.CAN.KMEG.SV.W.0626.000000T0000Z-110704T1815Z/
HAYWOOD TN-
1256 PM CDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAYWOOD COUNTY IS
CANCELLED...
AT 1256 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3511 8918 3524 8948 3540 8941 3535 8906
3534 8905
TIME...MOT...LOC 1756Z 298DEG 18KT 3528 8931
$$
TNC047-069-041815-
/O.CON.KMEG.SV.W.0626.000000T0000Z-110704T1815Z/
FAYETTE TN-HARDEMAN TN-
1256 PM CDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR WEST CENTRAL HARDEMAN AND NORTHEASTERN FAYETTE COUNTIES...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOMERVILLE...OR 18 MILES WEST OF BOLIVAR...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORMAN...YUM
YUM...TAYLOR CHAPEL...MILLER...FAYETTE CORNERS...LACONIA...WARREN AND
POWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3511 8918 3524 8948 3540 8941 3535 8906
3534 8905
TIME...MOT...LOC 1756Z 298DEG 18KT 3528 8931
$$
RRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:58 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 4, 9:58 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT MON JUL 4 2011 .UPDATE... KNQA RADAR SHOWED A CLUSTER OF STORMS LIFTING EAST THROUGH NORTHEAST AR. THE STORMS WERE ROOTED IN A LAYER AROUND 900MB... AHEAD OF A POSITIVELY TILTED SHORTWAVE TROF MOVING SOUTHEAST THROUGH MO. THIS ACTIVITY WAS PRODUCING A SOUTHWARD MOVING GRAVITY WAVE OVER THE AR DELTA...THROUGH A SLIGHTLY ELEVATED STABLE LAYER. FORECAST WAS RECENTLY UPDATED WITH A SIGNIFICANT INCREASE IN CLOUDS AND POPS ACROSS NORTHEAST AR AND POINTS EASTWARD. TEMPERATURES WERE ALSO LOWERED A FEW CATEGORIES OVER THESE AREAS AS WELL. ELSEWHERE...POPS AND TEMPS WERE LARGELY UNCHANGED. BEST RAIN CHANCES FOR THIS AFTERNOON STILL APPEAR TO THE NORTH AND EAST OF THE MEMPHIS METRO... NEARER THE MIDLEVEL SHORTWAVE TROF. IT/S UNCLEAR IF THE AFOREMENTIONED GRAVITY WAVE WILL BECOME A PLAYER IN SURFACED BASED CONVECTION SOUTH OF I40 THIS AFTERNOON WHEN IT IS POSITIONED UNDER THE UPPER RIDGE AXIS OVER NORTH MS. CURRENT POPS HAVE THE MOST LIKELY SCENARIO HANDLED WELL AND WILL CONTINUE TO MONITOR. PWB && .PREV DISCUSSION... /ISSUED 634 AM CDT MON JUL 4 2011/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 342 AM CDT MON JUL 4 2011/ DISCUSSION... EARLY MORNING TEMPERATURES ARE GENERALLY IN THE 70S ACROSS THE MIDSOUTH. HOWEVER THE METROPOLITAN AREAS AROUND MEMPHIS ARE STILL IN THE LOW 80S AND THE RURAL...LESS HUMID AREAS FARTHER EAST IN TENNESSEE HAVE FALLEN INTO THE UPPER 60S. 3 OT 5 DEGREES OF ADDITIONAL COOLING CAN BE EXPECTED AT MOST LOCATIONS RESULTING IN OVERNIGHT LOWS FROM AROUND 68 TO 76 DEGREES. A FEW SHOWERS AND THUNDERSTORMS CAN BE SEEN ON RADAR...BUT NONE IMPACTING OUR AREA OF CONCERN IN EAST ARKANSAS...WEST TENNESSEE...THE MISSOURI BOOTHEEL OR NORTH MISSISSIPPI. BY SUNRISE THESE SHOWERS...LIKELY IN A WEAKENED STATE...MAY MOVE INTO EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE NAM CONTINUES TO BE THE MODEL OF CHOICE. THE GFS HAS BEEN 2-4 DEGREES TOO WARM OVER THE LAST SEVERAL DAYS AND INCONSISTENT IN ITS POPS. ENSEMBLE NUMBERS CONTINUE TO REFLECT THIS INCONSISTENCY OVER THE NEXT COUPLE OF PERIODS WITH 12-HOUR POP DIFFERENCES OF 20-40 PERCENT BETWEEN THE HIGH AND LOW MEMBERS. ENSEMBLE MEAN IS MORE IN LINE WITH THE NAM SOLUTION. WE WILL REMAIN IN A WEAKLY SHEARED BUT FAIRLY UNSTABLE AIRMASS TODAY FEATURING CAPES BETWEEN 1500 AND 2500 J/KG AND LI'S GENERALLY AROUND -4 TO -6C. A POSITIVELY TILTED SHORTWAVE WILL SHIFT ACROSS THE MID MISSISSIPPI RIVER VALLEY TODAY...BECOMING ORIENTED FROM WEST KENTUCKY TO NORTHEAST ARKANSAS BY THE AFTERNOON HOURS ADDING A BIT OF UPPER LEVEL SUPPORT TO HELP SUSTAIN UPDRAFTS. MID LEVEL LAPSE RATES WILL STRENGTHEN SLIGHTLY...APPROACHING -7C/KM BY 00Z ACROSS EAST ARKANSAS. STORMS WILL BE SLOW MOVING...POSSIBLY RESULTING IN LOCALIZED HEAVY RAIN AND FLOODING. WET MICROBURSTS ARE ANOTHER CONCERN THIS AFTERNOON. MDPI/WINDEX VALUES OF .80/66 INDICATE AT LEAST A MODERATELY HIGH POSSIBILITY OF THESE HARD TO IDENTIFY WEATHER THREATS. ONE INHIBITING FACTOR FOR BOTH FLOODING AND MICROBURSTS IS PW. ALTHOUGH FORECAST VALUES BETWEEN 1.3 AND 1.5 INCHES ARE RESPECTABLE...VALUES AT AND ABOVE 1.75 WOULD BE MORE SUPPORTIVE OF SEVERE WEATHER. FOR THE REMAINDER OF THE WORK WEEK AND INTO NEXT WEEKEND...NORTHERLY FLOW WILL GRADUALLY TRANSITION TO NORTHWEST FLOW. AT THE MOMENT THERE ARE NO WELL DEFINED FEATURES THAT WOULD INCREASE RAIN CHANCES SIGNIFICANTLY ON ANY PARTICULAR DAY. HOWEVER...WE WILL REMAIN WARM AND UNSTABLE AND ANY MINIMAL UPPER LEVEL SUPPORT COULD ENHANCE THE STRENGTH AND COVERAGE OF STORMS...MUCH LIKE WE EXPECT TO SEE TODAY. FOR NOW...WILL KEEP 20 TO 30 PERCENT RAIN CHANCES IN THE FORECAST EACH DAY. IN ADDITION...WE WILL NEED TO KEEP AN EYE UPSTREAM FOR THE DEVELOPMENT OF MESOSCALE CONVECTIVE COMPLEXES. NORTHWEST FLOW IS FAVORABLE FOR THESE SYSTEMS...BUT FORECASTING THEM MORE THAN A DAY OR TWO IN ADVANCE IS TRICKY. TEMPERATURES WILL TURN SLIGHTLY COOLER...BUT REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. 30/SIRMON && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS SHOULD PERSIST FOR MUCH OF THE FORECAST PERIOD. SCATTERED THUNDERSTORMS MAY PRODUCE SOME MVFR CONDITIONS BUT COVERAGE IS NOT SUFFICIENT TO MENTION IN TAFS. WINDS WILL BE GENERALLY LIGHT AND VARIABLE THROUGH MUCH OF THE FORECAST PERIOD. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 97 76 96 74 / 30 40 30 20 MKL 93 72 93 71 / 30 40 30 20 JBR 87 72 93 72 / 70 40 30 20 TUP 96 72 96 71 / 20 40 30 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 4, 3:52 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 352 AM CDT MON JUL 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 352 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON LASTING WELL INTO THE EVENING HOURS AS A COLD FRONT MOVES INTO THE MID SOUTH. DAMAGING WINDS ARE THE MAIN THREAT FROM THESE THUNDERSTORMS. IN ADDITION...DUE TO THE EXPECTED SLOW MOVEMENT OF STORMS...LOCALIZED FLASH FLOODING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 4, 11:58 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1158 AM CDT MON JUL 4 2011 TNZ048>050-041730- LAUDERDALE TN-HAYWOOD TN-TIPTON TN- 1158 AM CDT MON JUL 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1230 PM CDT FOR... WEST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... EXTREME EAST CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER TURNPIKE AT 1158 AM CDT...THIS STORM IS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3569 8931 3552 8930 3552 8951 3568 8951 TIME...MOT...LOC 1658Z 267DEG 16KT 3559 8942
Special weather statement, Jul 4, 12:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT MON JUL 4 2011
TNZ089-041745-
FAYETTE TN-
1214 PM CDT MON JUL 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LONGTOWN AT 1214 PM CDT...MOVING
SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3540 8937 3529 8941 3524 8946 3534 8961
3540 8954
TIME...MOT...LOC 1714Z 305DEG 8KT 3535 8952Special weather statement, Jul 4, 12:23 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1223 PM CDT MON JUL 4 2011 TNZ050-089-090-041800- FAYETTE TN-HAYWOOD TN-HARDEMAN TN- 1223 PM CDT MON JUL 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 PM CDT FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF DANCYVILLE AT 1223 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE...HARDEMAN AND HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3542 8909 3534 8922 3548 8944 3559 8927 TIME...MOT...LOC 1723Z 316DEG 16KT 3547 8928
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:58 AM CDT | Special Weather Statement | MEG | Haywood | 32 min |
| Jul 4, 12:14 PM CDT | Special Weather Statement | MEG | Fayette | 31 min |
| Jul 4, 12:23 PM CDT | Special Weather Statement | MEG | Haywood | 37 min |
| Jul 4, 12:44 PM CDT | Special Weather Statement | MEG | Henry | 31 min |
| Jul 4, 12:51 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| Jul 4, 1:04 PM CDT | Special Weather Statement | MEG | Henderson | 26 min |
| Jul 4, 1:15 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 30 min |
| Jul 4, 1:29 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson | 31 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 40 min |
| Jul 4, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.